Alert archive / West Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 38, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 28, 2025, 12:35 PM EDT for Harrison County, West Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2025, 12:35 PM EDT (16:35 UTC)
- Expired
- May 28, 2025, 3:14 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Harrison County, WV
The radar
The Pittsburgh radar (KPBZ), 133 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 1:16 PM EDT | FLOOD | 1 Ene Bridgeport, WV | Hall Valley Court flooded. |
| May 28, 2:43 PM EDT | FLOOD | 2 Ene Bridgeport, WV | Flooding on Forrester Blvd. |
| May 28, 2:43 PM EDT | FLOOD | 2 Ne Bridgeport, WV | Flooding on Forrester Boulevard. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326
WGUS51 KRLX 281635
FFWRLX
WVC033-281930-
/O.NEW.KRLX.FF.W.0038.250528T1635Z-250528T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1235 PM EDT Wed May 28 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Northeastern Harrison County in northern West Virginia...
* Until 330 PM EDT.
* At 1235 PM EDT, Doppler radar indicated heavy rain in Bridgeport.
Between 2 and 3 inches of rain have fallen since Tuesday, most of
it overnight and this morning. Flash flooding is already
occurring. Pubic and Emergency Management reported flooding of
streets and along creeks from Bridgeport east to the Taylor County
line including along Benedum Drive, and north to the Marion County
line.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Clarksburg, Bridgeport, Shinnston, Anmoore, Enterprise and
Meadowbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3943 8029 3939 8020 3922 8020 3923 8028
3930 8027 3931 8037 3937 8034
FLASH FLOOD...RADAR INDICATED
$$
TRM1 follow-up statement
747
WGUS71 KRLX 281914
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
314 PM EDT Wed May 28 2025
WVC033-281924-
/O.CAN.KRLX.FF.W.0038.000000T0000Z-250528T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison WV-
314 PM EDT Wed May 28 2025
...FLASH FLOOD WARNING FOR NORTHEASTERN HARRISON COUNTY HAS BEEN
REPLACED WITH A FLOOD WARNING...
&&
LAT...LON 3943 8029 3939 8020 3922 8020 3923 8028
3930 8027 3931 8037 3937 8034
$$
RPYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 28, 12:27 PM EDT, 8 minutes earlier.
Area forecast discussion, May 28, 12:27 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1227 PM EDT Wed May 28 2025 .SYNOPSIS... Periods of rain continue today as low pressure moves nearby. Unsettled weather at times for the remainder of the week, highlighted by another system Friday with another soaking rain. && .NEAR TERM /THROUGH THURSDAY/... As of 1225 PM Wednesday... Messy pattern in the near term period. Active weather will continue across the area today as a surface low and upper shortwave trough affect the area. A few thunderstorms may also be possible this afternoon due to weak instability, and will be more likely across far southern zones, but cant be completely ruled out elsewhere, especially if we get breaks in the cloud cover. Overnight, conditions will be drier but stray showers will continue to linger, with a heavy blanket of cloud cover and areas of fog possible. Active weather continues across the area on Thursday, although less coverage is expected overall, with better coverage expected during peak heating hours. Temperatures will be warmer than today, as a southerly flow gradually kicks off in response to deepening trough to our west, with precipitation chances increasing into the short term period as low pressure in the base of the trough approaches the area. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... As of 325 AM Wednesday... Active weather, albeit more isolated and diurnal in nature, continues on Thursday as elongated troughing seizes residency over the Great Lakes and Upper Midwest. This plants our forecast area in enough of a warm sector to give rise to slightly warmer temperatures and enough instability to produce afternoon convection along the mountains. Surface low pressure at the base of the trough begins to slide into the Ohio Valley on Friday, aiming for our western borders during the pre-dawn hours. Highest containment of POPs stroll into the southern coalfields and glide up the higher terrain throughout the day. Elsewhere, the center of the low will move over the Ohio River Valley and expand showers and embedded rumbles of thunder northward to engulf the vast majority of the region within at least a 50% chance to receive precipitation on Friday afternoon. A few trouble spots of high water may be observed on Friday as heavier rain travels across the area, with an additional inch of rain anticipated to fall over already saturated soils from previous days of active weather. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 325 AM Wednesday... Upper level troughing first noted in the short term period will continue to churn out rounds of showers and diurnally driven storms with the help of embedded shortwave energy over the weekend. Activity on Saturday will sweep in from the west in the morning and then grow contained to the higher terrain as the afternoon wears on before fading altogether after sunset. Temperatures on Saturday are progged to drop below average for this time of year, plateauing in the 50s for the mountains and 70s in the lower elevations by the peak of the day and tumbling down into the 40s/50s at night. The month of June opens up with renewed diurnal activity Sunday afternoon in response to a diving shortwave coming from the Great Lakes. Veiled beneath clouds and accompanying showers, temperatures on Sunday will remain on the cooler side ahead of a warming trend progged for next week. In similar fashion to Saturday, precipitation chances will quickly eradicate in coverage after the loss of daytime heating. A stout upper level ridge building in from the west will yield dry weather for Monday through the conclusion of the valid forecast period. Rising heights with this feature will also support a warm spell to take hold over Central Appalachia, with afternoon highs spanning the 70s along the higher terrain and mid to upper 80s across the lowlands by the middle of next week. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 600 AM Wednesday... Seeing a mixed bag of conditions early this morning with showers still floating around the area. MVFR conditions span the Ohio River River sites and the central lowlands (CRW, HTS, PKB). Elsewhere, VFR conditions are being reported, but BKW has been fluctuating between IFR and MVFR most of the night. Still seeing some light showers across the mountains with some heavier bands of showers moving across the Tri-State Area. Rounds of showers will persist through the morning, before a brief break is expected later in the morning into the afternoon ahead of another afternoon round. CIGs will be slow to lift in the morning, but by afternoon VFR is possible across the central lowlands with the downsloping flow. This trend will carry into the evening with some additional west to east clearing in the evening behind a cold front. There is a chance for isolated thunderstorms in the afternoon as a low pressure center moves across the area. Winds will be southeasterly and light through the period with some occasional gusts up to 15-25kt, especially across the mountains. There will be a SE to SW shift in the afternoon as a cold front crosses behind the low pressure center. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: Low for ceilings, otherwise medium. ALTERNATE SCENARIOS: CIGs at CRW/BKW/EKN will vary through the morning from downslope SE flow. VIS will likely vary with shower activity. Timing, location and intensity for showers and thunderstorms could vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22 CRW CONSISTENCY H H M M M M M M M M H H HTS CONSISTENCY H M M L M M M M M H H H BKW CONSISTENCY M M H M M H M M M H M M EKN CONSISTENCY H H H H H M H H M M H H PKB CONSISTENCY L H H H H M H H H H H H CKB CONSISTENCY H H H H H M L M M H H H AFTER 18Z THURSDAY... IFR possible at times with showers and isolated thunderstorms through Thursday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...SL/JMC NEAR TERM...SL/LTC SHORT TERM...MEK LONG TERM...MEK AVIATION...LTC
Hazardous weather outlook, May 28, 2:58 AM EDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 258 AM EDT Wed May 28 2025 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-290700- Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 258 AM EDT Wed May 28 2025 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 28, 10:59 AM EDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1059 AM EDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM Rain 2 WSW Bridgeport 39.28N 80.29W
05/28/2025 M2.60 Inch Harrison WV Broadcast Media
Broadcast media has reported 2.60 inches of
rain since yesterday. 1.06 inches of that
total has fallen since 2:30 AM EDT.
&&Local storm report, May 28, 11:40 AM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1140 AM EDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM Flash Flood 3 W Clarksburg 39.26N 80.39W
05/28/2025 Harrison WV 911 Call Center
Public reports of Good Hope Pike and
adjacent Sunny Croft Country Club flooded.
Good Hope Pike flooded to Davisson Run Road
and Milford Street, both also flooded. Good
Hope Pike flooding started around 820 AM.
Good Hope Pike report corroborated with 911,
which also added Davisson Run Road and
Milford Street to the report. Flooding was
ongoing at least through at least 11 AM.
&&Local storm report, May 28, 11:44 AM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1144 AM EDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM Flash Flood 1 ENE Nutter Fort 39.27N 80.31W
05/28/2025 Harrison WV 911 Call Center
Philippi Pike Road flooded. Reported at 1009
and 1015 AM.
&&Local storm report, May 28, 11:47 AM EDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1147 AM EDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM Flash Flood Clarksburg 39.28N 80.33W
05/28/2025 Harrison WV 911 Call Center
Grant Street flooded.
&&Local storm report, May 28, 12:20 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1220 PM EDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM Flash Flood 1 SE Nutter Fort 39.25N 80.32W
05/28/2025 Harrison WV 911 Call Center
Elk Avenue in Stonewood flooded. Also
flooding in Nutter Fork.
&&Local storm report, May 28, 12:31 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1231 PM EDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM Flash Flood 2 W Clarksburg 39.28N 80.36W
05/28/2025 Harrison WV 911 Call Center
Water rescue along Milford Street.
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:06 AM EDT | Flash Flood Warning | RLX | Harrison | 3 hr |
| May 28, 2:02 PM EDT | Areal Flood Warning | RLX | Taylor | 3 hr |
| May 28, 2:06 PM EDT | Areal Flood Warning | RLX | Harrison | 3 hr |
| May 28, 3:14 PM EDT | Areal Flood Warning | RLX | Harrison | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.